MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W. L. GORE & ASSOCIATES, INC. GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Model Number HPT040010A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Bacterial Infection (1735); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, a patient underwent a right thoracotomy as part of a blalock-taussig shunt procedure utilizing a gore® propaten® vascular graft configured for pediatric shunt device.Physician confirmed all shunts are on prophylactic heparin until they¿re able to transition to aspirin and that aspirin responsiveness is checked in everyone prior to stopping heparin.On the same day as the initial procedure, (b)(6) 2020, evidence of decreasing saturations and echo studies could not confirm shunt patency.A few hours after, no shunt flow could be detected.On the following day, (b)(6) 2020, the shunt is difficult to see by doppler and there doesn't appear to be any flow through it.A thrombectomy was performed and the original shunt remained.Progressive narrowing of the shunt was described with echo beginning on (b)(6), 2021.On (b)(6) 2021 shunt ligation and takedown was performed and purulent material was found around the shunt, which was subtotally thrombosed.Pcr detected staphylococcus epidermidis around the shunt.
 
Additional Manufacturer Narrative
H6: type of investigation, investigation findings, and investigation conclusions updated to reflect completion of investigation.
 
Additional Manufacturer Narrative
Completed sterilization records review: a review of the manufacturing records indicated the lot met all pre-release sterilization specifications.

Brand Name
GORE PROPATEN VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12011235
Report Number2017233-2021-02084
Device Sequence Number3196893
Product Code DSY
UDI-Device Identifier00733132606276
UDI-Public00733132606276
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberHPT040010A
Device Catalogue NumberHPT040010A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer05/19/2021
05/19/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date08/19/2021
09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age14 DA
Patient Weight2